Alert archive / Arizona / Heat Advisories in 2011

Heat Advisory 2, NWS Tucson, AZ

June 21, 20116 counties in Arizona

NWS Tucson, AZ issued this heat advisory at Jun 21, 2011, 11:00 AM MST for 6 counties in Arizona. It took effect at Jun 23, 2011, 12:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 21, 2011, 11:00 AM MST (18:00 UTC)
In effect from
Jun 23, 2011, 12:00 PM MST
Expired
Jun 23, 2011, 2:51 AM MST
In force
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 6.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2011-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2011-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4547 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

876 
WWUS75 KTWC 211800
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1100 AM MST TUE JUN 21 2011

...MUCH HOTTER TEMPERATURES WEDNESDAY AND THURSDAY...

AZZ501-502-505-220200-
/O.UPG.KTWC.EH.A.0001.110622T1900Z-110623T0200Z/
/O.NEW.KTWC.HT.Y.0001.110622T1900Z-110623T0200Z/
/O.UPG.KTWC.EH.A.0002.110623T1900Z-110624T0200Z/
/O.NEW.KTWC.HT.Y.0002.110623T1900Z-110624T0200Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
SOUTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
PICACHO PEAK STATE PARK
1100 AM MST TUE JUN 21 2011

...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM MST WEDNESDAY...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM MST WEDNESDAY. A
HEAT ADVISORY HAS ALSO BEEN ISSUED FROM NOON TO 7 PM MST
THURSDAY. THE EXCESSIVE HEAT WATCH IS NO LONGER IN EFFECT.

* TEMPERATURES...THE HOTTEST TEMPERATURES OF THE SEASON ARE
  EXPECTED WITH AFTERNOON HIGHS BETWEEN 111 AND 116 IN THE LOWER
  DESERTS.

* IMPACTS...POTENTIALLY NEAR RECORD HEAT WILL CAUSE HAZARDOUS
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF UNUSUALLY HOT TEMPERATURES
IS EXPECTED. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME
OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY
MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION
AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING
WHEN POSSIBLE AND DRINK PLENTY OF WATER.

THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS
THESE ADDITIONAL STEPS TO REDUCE RISK DURING OUTDOOR WORK...
SCHEDULE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED
ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL
AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. 

&&

$$

AZZ503-504-506>509-511-220200-
/O.NEW.KTWC.HT.Y.0001.110622T1900Z-110623T0200Z/
/O.NEW.KTWC.HT.Y.0002.110623T1900Z-110624T0200Z/
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
GALIURO AND PINALENO MOUNTAINS-
INCLUDING THE CITIES OF...NOGALES...TUCSON...GREEN VALLEY...
MARANA...VAIL...MAMMOTH...ORACLE...SIERRA VISTA...BENSON...
WILLCOX...CLIFTON...SAFFORD
1100 AM MST TUE JUN 21 2011

...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM MST WEDNESDAY...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM MST WEDNESDAY. A
HEAT ADVISORY HAS ALSO BEEN ISSUED FROM NOON TO 7 PM MST
THURSDAY.

* TEMPERATURES...THE HOTTEST TEMPERATURES OF THE SEASON ARE
  EXPECTED WITH TEMPERATURES RANGING FROM 104 IN EASTERN AREAS TO
  AROUND 110 NEAR TUCSON.

* IMPACTS...POTENTIALLY NEAR RECORD HEAT WILL CAUSE HAZARDOUS
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF UNUSUALLY HOT TEMPERATURES
IS EXPECTED. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME
OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY
MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION
AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING
WHEN POSSIBLE AND DRINK PLENTY OF WATER.

THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS
THESE ADDITIONAL STEPS TO REDUCE RISK DURING OUTDOOR WORK...
SCHEDULE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED
ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL
AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. 

&&

$$

MEYER
6 follow-up statements
854 
WWUS75 KTWC 220455
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
955 PM MST TUE JUN 21 2011

...MUCH HOTTER TEMPERATURES WEDNESDAY AND THURSDAY...

AZZ501>509-511-221300-
/O.CON.KTWC.HT.Y.0001.110622T1900Z-110623T0200Z/
/O.CON.KTWC.HT.Y.0002.110623T1900Z-110624T0200Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
GALIURO AND PINALENO MOUNTAINS-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL...
PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA...
BENSON...WILLCOX...CLIFTON...SAFFORD
955 PM MST TUE JUN 21 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM MST
WEDNESDAY...
...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM MST
THURSDAY...

A HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM MST
WEDNESDAY. A HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM
MST THURSDAY. 

* TEMPERATURES...THE HOTTEST TEMPERATURES OF THE SEASON ARE 
  EXPECTED WITH AFTERNOON HIGHS BETWEEN 111 AND 116 IN THE LOWER 
  DESERTS. 

* IMPACTS...POTENTIALLY NEAR RECORD HEAT WILL CAUSE HAZARDOUS 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF UNUSUALLY HOT TEMPERATURES
IS EXPECTED. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME
OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY
MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER.

THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS
THESE ADDITIONAL STEPS TO REDUCE RISK DURING OUTDOOR WORK...
SCHEDULE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED
ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL
AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911.

&&

$$
709 
WWUS75 KTWC 221000
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
300 AM MST WED JUN 22 2011

...MUCH HOTTER TEMPERATURES TODAY AND THURSDAY...

AZZ501>509-511-221800-
/O.CON.KTWC.HT.Y.0001.110622T1900Z-110623T0200Z/
/O.CON.KTWC.HT.Y.0002.110623T1900Z-110624T0200Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
GALIURO AND PINALENO MOUNTAINS-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL...
PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA...
BENSON...WILLCOX...CLIFTON...SAFFORD
300 AM MST WED JUN 22 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST
THIS EVENING...
...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM MST
THURSDAY...

A HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS
EVENING. A HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM MST
THURSDAY.

* TEMPERATURES...THE HOTTEST TEMPERATURES OF THE SEASON ARE
  EXPECTED WITH AFTERNOON HIGHS BETWEEN 110 AND 115 IN THE LOWER
  DESERTS.

* IMPACTS...POTENTIALLY NEAR RECORD HEAT WILL CAUSE HAZARDOUS 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF UNUSUALLY HOT TEMPERATURES
IS EXPECTED. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME
OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY
MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION
AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS THESE
ADDITIONAL STEPS TO REDUCE RISK DURING OUTDOOR WORK...SCHEDULE
FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS.
ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911.

&&

$$
891 
WWUS75 KTWC 221757
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1057 AM MST WED JUN 22 2011

...MUCH HOTTER TEMPERATURES TODAY AND THURSDAY...

AZZ501>509-511-230200-
/O.CON.KTWC.HT.Y.0001.110622T1900Z-110623T0200Z/
/O.CON.KTWC.HT.Y.0002.110623T1900Z-110624T0200Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
GALIURO AND PINALENO MOUNTAINS-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL...
PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA...
BENSON...WILLCOX...CLIFTON...SAFFORD
1057 AM MST WED JUN 22 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...
...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM MST
THURSDAY...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. A
HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM MST THURSDAY. 

* TEMPERATURES...THE HOTTEST TEMPERATURES OF THE SEASON ARE
  EXPECTED WITH AFTERNOON HIGHS NEAR 105 IN EASTERN AREAS TO NEAR
  110 AROUND TUCSON TO NEAR 115 IN SOME LOWER DESERTS.

* IMPACTS...POTENTIALLY NEAR RECORD HEAT WILL CAUSE HAZARDOUS 
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF UNUSUALLY HOT TEMPERATURES
IS EXPECTED. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME
OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY
MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER.

THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS
THESE ADDITIONAL STEPS TO REDUCE RISK DURING OUTDOOR WORK...
SCHEDULE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED
ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL
AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911.

&&

$$

MEYER
859 
WWUS75 KTWC 222119
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
219 PM MST WED JUN 22 2011

...MUCH HOTTER TEMPERATURES TODAY AND THURSDAY...

AZZ501>509-511-230530-
/O.CON.KTWC.HT.Y.0001.000000T0000Z-110623T0200Z/
/O.CON.KTWC.HT.Y.0002.110623T1900Z-110624T0200Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
GALIURO AND PINALENO MOUNTAINS-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL...
PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA...
BENSON...WILLCOX...CLIFTON...SAFFORD
219 PM MST WED JUN 22 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...
...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM MST
THURSDAY...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. A
HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM MST THURSDAY. 

* TEMPERATURES...THE HOTTEST TEMPERATURES OF THE SEASON ARE
  EXPECTED WITH AFTERNOON HIGHS NEAR 105 IN EASTERN AREAS TO NEAR
  110 AROUND TUCSON TO NEAR 114 IN SOME LOWER DESERTS.

* IMPACTS...POTENTIALLY NEAR RECORD HEAT WILL CAUSE HAZARDOUS 
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF UNUSUALLY HOT TEMPERATURES
IS EXPECTED. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME
OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY
MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER.

THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS
THESE ADDITIONAL STEPS TO REDUCE RISK DURING OUTDOOR WORK...
SCHEDULE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED
ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL
AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911.

&&

$$
325 
WWUS75 KTWC 230243
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
743 PM MST WED JUN 22 2011

...HOT TEMPERATURES AGAIN THURSDAY...

AZZ501>509-511-231400-
/O.CON.KTWC.HT.Y.0002.110623T1900Z-110624T0200Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
GALIURO AND PINALENO MOUNTAINS-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL...
PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA...
BENSON...WILLCOX...CLIFTON...SAFFORD
743 PM MST WED JUN 22 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM MST
THURSDAY...

A HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM MST THURSDAY.

* TEMPERATURES...THE HOTTEST TEMPERATURES OF THE SEASON ARE 
  EXPECTED WITH AFTERNOON HIGHS NEAR 105 IN EASTERN AREAS TO 
  NEAR 110 AROUND TUCSON TO NEAR 114 IN SOME LOWER DESERTS. 

* IMPACTS...POTENTIALLY NEAR RECORD HEAT WILL CAUSE HAZARDOUS 
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF UNUSUALLY HOT TEMPERATURES
IS EXPECTED. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME
OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY
MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER.

THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS
THESE ADDITIONAL STEPS TO REDUCE RISK DURING OUTDOOR WORK...
SCHEDULE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED
ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL
AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911.

&&

$$
391 
WWUS75 KTWC 230951
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
251 AM MST THU JUN 23 2011

AZZ501>509-511-231100-
/O.CAN.KTWC.HT.Y.0002.110623T1900Z-110624T0200Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
GALIURO AND PINALENO MOUNTAINS-
INCLUDING THE CITIES OF...AJO...NOGALES...TUCSON...GREEN VALLEY...
MARANA...VAIL...PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...
SIERRA VISTA...BENSON...WILLCOX...CLIFTON...SAFFORD
251 AM MST THU JUN 23 2011

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE HEAT
ADVISORY. 

ANOTHER HOT DAY ACROSS SOUTHEAST ARIZONA WITH AFTERNOON TEMPERATURES
RANGING FROM 102 TO 111 DEGREES...WHICH IS JUST BELOW HEAT ADVISORY
CRITERIA.

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this heat advisory went out at Jun 21, 8:55 AM MST, 2 hours 5 minutes earlier.

Area forecast discussion, Jun 21, 8:55 AM MST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
855 AM MST TUE JUN 21 2011

.SYNOPSIS...STRONG HIGH PRESSURE ALOFT WILL BRING HOTTER
TEMPERATURES AREA WIDE WEDNESDAY AND THURSDAY...APPROACHING RECORDS
IN A FEW LOCATIONS. NOT QUITE AS HOT FRIDAY INTO THE WEEKEND AS HIGH
PRESSURE WEAKENS A BIT. THEN EVEN HOTTER NEXT WEEK AS THE RIDGE
REBUILDS NEARLY OVERHEAD. DEEPER MOISTURE WILL PROBABLY REMAIN SOUTH
OF THE AREA FOR THE NEXT WEEK OR SO...BUT IS EXPECTED TO PUSH CLOSER
UP THE SIERRA MADRES INTO SONORA.

&&

.DISCUSSION...HOT AND DRY WITH THE RIDGE BUILDING IN FROM THE WEST
OVER THE NEXT 60 HOURS. PROBABLY WILL END UP TRANSITIONING INTO A
HEAT ADVISORY FOR ALL NON-MOUNTAIN ZONES ACROSS THE AREA WEDNESDAY
AND THURSDAY WITH NEAR RECORD HEAT IN A FEW LOCATIONS (MAINLY SITES
WITH LESS EXTENSIVE CLIMATE HISTORIES).

STILL RATHER DRY AS SURFACE DEWPTS RUN IN THE TEENS AND 20S THIS
MORNING AND DEWPTS CONTINUE NEAR OR UNDER 1/3 OF AN INCH. THE HIGH
POSITION SHOULD ALLOW DEEPER MOISTURE TO MAKE SOME INROADS INTO
NORTHWEST MEXICO OVER THE NEXT FEW DAYS WITH THE SIERRA MADRES
BECOMING ACTIVE SOUTH OF ARIZONA. THE RIDGE WILL REALLY BE IN MORE
OF A BLOCKING POSITION FOR LATITUDES THIS FAR NORTH HOWEVER...WITH
POSSIBLE LIMITED MOISTURE SEEPING IN NEAR THE BORDER OVER THE
WEEKEND. THE BEST WE CAN REALLY HOPE FOR AT THIS POINT WITH THAT
HOWEVER IS ISOLATED MOUNTAIN BUILDUPS NEAR THE INTERNATIONAL BORDER
SATURDAY AND SUNDAY.

WITH A STRONG SYSTEM DEVELOPING OFF THE PACIFIC NORTHWEST AND
DEEPENING...THE RIDGE SHOULD HAVE GOOD ROOM TO STRENGTHEN JUST EAST
OF US EARLY NEXT WEEK...WITH ANOTHER STRONG NET GAIN IN HEIGHT AND
THICKNESS VALUES FOR SOUTHEAST ARIZONA. THIS WOULD LEAD TO EVEN
HOTTER TEMPERATURES NEXT WEEK. IT WOULD ALSO INCREASE THE CHANCE
THAT THE HIGH CENTER WOULD RECONSOLIDATE IN A MORE FAVORABLE
POSITION TO START TO IMPORT DEEPER MOISTURE IN OUR GENERAL DIRECTION.

&&

.AVIATION...CLR SKIES THRU 21Z WEDNESDAY. NORMAL DIURNAL WIND TRENDS
ARE EXPECTED THRU WEDNESDAY...WITH AFTERNOON/EARLY EVENING SURFACE
WINDS WLY/NWLY AT 10-15 KTS WITH GUSTS TO 25 KTS...AND SURFACE WINDS
GENERALLY LESS THAN 10 KTS FROM THE LATE EVENING HOURS THRU THE MID
MORNING HOURS.

ALSO...SMOKE FROM THE THREE MAJOR WILDFIRES...WALLOW...MONUMENT AND
HORSESHOE 2...WILL LIKELY RESTRICT LOCAL VISIBILITIES TO AS LOW AS
ONE MILE DURING THE LATE NIGHT AND EARLY MORNING HOURS NEAR THOSE
FIRES.

AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...STRONG HIGH PRESSURE ALOFT WILL BUILD ACROSS THE
DESERT SOUTHWEST THIS WEEK. EXPECT THE HOTTEST TEMPERATURES OF THE
YEAR SO FAR AND CONTINUED DRY THROUGH MOST OF THE WEEK. A LIMITED
MOISTURE INCREASE IS POSSIBLE NEAR THE INTERNATIONAL BORDER THIS
WEEKEND WITH ISOLATED THUNDERSTORM ACTIVITY OVER THE SIERRA MADRAS
IN MEXICO...OTHERWISE RELATIVE HUMIDITY WILL REMAIN LOW.

OTHERWISE...NORMAL DIURNAL WIND TRENDS ARE EXPECTED THROUGH AT LEAST
THURSDAY...WITH LIGHT WINDS OVERNIGHT AND DURING THE EARLY MORNING
HOURS...AND GUSTY WEST TO NORTHWEST WINDS DURING THE AFTERNOON AND
EARLY EVENING HOURS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
  EXCESSIVE HEAT WATCH FROM WEDNESDAY AFTERNOON THROUGH
   WEDNESDAY EVENING FOR AZZ501-502-505.

  EXCESSIVE HEAT WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
   EVENING FOR AZZ501-502-505.

WEATHER.GOV/TUCSON
Hazardous weather outlook, Jun 21, 3:26 AM MST, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
326 AM MST TUE JUN 21 2011

AZZ501-502-505-212300-
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
SOUTH CENTRAL PINAL COUNTY-
326 AM MST TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA.

...EXCESSIVE HEAT WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...
...EXCESSIVE HEAT WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HIGH PRESSURE BUILDING IN FROM THE WEST WILL PROBABLY BRING THE HOTTEST
TEMPERATURES OF 2011 TO DATE WEDNESDAY AND THURSDAY AND MAY APPROACH
RECORD LEVELS IN SOME LOCATIONS. AFTERNOON TEMPERATURES ARE EXPECTED
TO RANGE BETWEEN 111 AND 117 IN THE LOWER DESERTS. NOT AS HOT FRIDAY
INTO THE UPCOMING WEEKEND AS HIGH PRESSURE WEAKENS AND SHIFTS EAST.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ503-504-506>509-212300-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
326 AM MST TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HIGH PRESSURE BUILDING IN FROM THE WEST WILL PROBABLY BRING THE
HOTTEST TEMPERATURES OF 2011 TO DATE WEDNESDAY AND THURSDAY. AFTERNOON
TEMPERATURES ARE EXPECTED TO RANGE FROM 103 IN EASTERN AREAS TO
110 DEGREES NEAR TUCSON. SUCH TEMPERATURES MAY REQUIRE THE ISSUANCE
OF A HEAT ADVISORY FOR MID WEEK. NOT AS HOT FRIDAY INTO THE UPCOMING
WEEKEND AS HIGH PRESSURE WEAKENS AND SHIFTS EAST.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 11:00 AM MSTHeat AdvisoryTWCCochise, Graham, Greenlee, Pima, Pinal, Santa Cruz32 hr

Nearby

Heat Advisories in Arizona, 2011Every heat advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.